Lithuanian Mathematical Journal

, Volume 54, Issue 3, pp 252–276 | Cite as

Properties of spectral covariance for linear processes with infinite variance

  • Julius Damarackas
  • Vygantas Paulauskas


We consider a measure of dependence for symmetric α-stable random vectors, which was introduced by the second author in 1976. We demonstrate that this measure of dependence, which we suggest to call the spectral covariance, can be extended to random vectors in the domain of normal attraction of general stable vectors. We investigate the asymptotic of the spectral covariance function for linear stable (Ornstein–Uhlenbeck, log-fractional, linear-fractional) processes with infinite variance and show that, in comparison with the results on the properties of codifference of these processes, obtained two decades ago, the results for the spectral variance are obtained under more general conditions and calculations are simpler.


stable random vectors measures of dependence random linear processes stochastic integrals 


pimary 60E07 secondary 62G52, 60G60 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    A. Astrauskas, J.B. Lévy, and M.S. Taqqu, The asymptotic dependence structure of the linear fractional Lévy motion, Lithuanian Math. J., 31(1):1–19, 1991.CrossRefMATHMathSciNetGoogle Scholar
  2. 2.
    N. H. Bingham, C. M. Goldie, and C. M. Teugels, Regular Variation, Cambridge Univ. Press, Cambridge, 1987.CrossRefMATHGoogle Scholar
  3. 3.
    S. Cambanis and G. Miller, Linear problems in pth order and symmetric stable processes, SIAM J. Appl. Math., 41(1):43–69, 1981.CrossRefMATHMathSciNetGoogle Scholar
  4. 4.
    L. Giraitis, H. Koul, and D. Surgailis, Large Sample Inference for Long Memory Processes, Imperial College Press, London, 2012.CrossRefMATHGoogle Scholar
  5. 5.
    M. Kanter, Linear sample spaces and stable processes, J. Funct. Anal., 9(4):441–456, 1972.CrossRefMATHMathSciNetGoogle Scholar
  6. 6.
    B. Kodia and B. Garel, Estimation and comparison of signed symmetric covariation coefficient and generalized association parameter for alpha-stable dependence modeling, Commun. Stat., Theory Methods, 2014, doi:10.1080/03610926.2012.730167.Google Scholar
  7. 7.
    P.S. Kokoszka and M.S. Taqqu, Fractional ARIMA with stable innovations, Stoch. Processes Appl., 60(1):19–47, 1994.CrossRefMathSciNetGoogle Scholar
  8. 8.
    P.S. Kokoszka and M.S. Taqqu, Infinite variance stable ARMA processes, J. Time Ser. Anal., 15(2):203–220, 1994.CrossRefMATHMathSciNetGoogle Scholar
  9. 9.
    P.S. Kokoszka and M.S. Taqqu, Infinite variance stable moving averages with long memory, J. Econom., 73(1):79–99, 1996.CrossRefMATHMathSciNetGoogle Scholar
  10. 10.
    T. Mikosch and G. Samorodnitsky, The supremum of a negative drift random walk with dependent heavy-tailed steps, Ann. Appl. Probab., 10(3):1025–1064, 2000.CrossRefMATHMathSciNetGoogle Scholar
  11. 11.
    G. Miller, Properties of certain symmetric stable distributions, J. Multivariate Anal., 8(3):346–360, 1978.CrossRefMATHMathSciNetGoogle Scholar
  12. 12.
    V. Paulauskas, Some remarks on multivariate stable distributions, J. Multivariate Anal., 6(3):356–368, 1976.CrossRefMATHMathSciNetGoogle Scholar
  13. 13.
    V. Paulauskas, On α-covariance, long, short, and negative memories for sequences of random variables with infinite variance, 2013, arXiv:1311.0606v1.Google Scholar
  14. 14.
    D. Puplinskaitė and D. Surgailis, Aggregation of a random-coefficient AR(1) process with infinite variance and idiosyncratic innovations, Adv. Appl. Probab., 42(2):509–527, 2010.CrossRefMATHGoogle Scholar
  15. 15.
    G. Samorodnitsky and M. Taqqu, Stable Non-Gaussian Random Processes. Models with Infinite Variance, Chapman & Hall, New York, 1994.Google Scholar
  16. 16.
    G.J. Székely and M.L. Rizzo, Brownian distance covariance, Ann. Appl. Stat., 3(4):1236–1265, 2009.CrossRefMATHMathSciNetGoogle Scholar
  17. 17.
    G.J. Székely, M.L. Rizzo, and N.K. Bakirov, Measuring and testing independence by correlation of distances, Ann. Stat., 35(6):2769–2794, 2007.CrossRefMATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2014

Authors and Affiliations

  • Julius Damarackas
    • 1
  • Vygantas Paulauskas
    • 1
    • 2
  1. 1.Faculty of Mathematics and InformaticsVilnius University, Naugarduko str. 24VilniusLithuania
  2. 2.Institute of Mathematics and InformaticsVilnius UniversityVilniusLithuania

Personalised recommendations